MAUDE Adverse Event Report: PHILIPS HEALTHCARE (SUZHOU) CO., LTD. DIGITALDIAGNOST C50; SYSTEM, X-RAY, STATIONARY

PHILIPS HEALTHCARE (SUZHOU) CO., LTD. DIGITALDIAGNOST C50; SYSTEM, X-RAY, STATIONARY
Model Number DIGITALDIAGNOST C50 WIN10
Medical Device Problem Codes Flaked (1246); Mechanical Problem (1384)
Health Effect - Clinical Codes Corneal Scar (1793); Eye Injury (1845); Foreign Body Sensation in Eye (1869); Eye Irritation (4803)
Date of Event 01/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Note: we have not completed our investigation of this event.We will file a follow-up emdr at the complete of the investigation.Internal cross reference: complaint pr# (b)(4).
 
Event or Problem Description
The customer reported that during the positioning of the c50 ceiling suspension for a patient's x-ray, the technician, while looking up to move the tube, sustained an injury when a flake or sliver of metal entered her eye.Despite wearing glasses, the metal flake caused irritation and became "embedded in the eye." the doctor had to remove part of the metal flake, with follow-up treatment required to remove the remaining fragment.Upon examination of the equipment, it was noted that "metal flakes were found surrounding the tube head base and had originated from the top rails of the ceiling suspension." based on available information, the reported event (metal flake in the eye requiring removal x2 to prevent permanent damage) meets criteria for serious injury.Therefore, this event has been determined to be a reportable event.Philips has started the investigation of this event.
 
Event or Problem Description
The customer reported that during the positioning of the c50 ceiling suspension for a patient's x-ray, the technician, while looking up to move the tube, sustained an injury when a flake or sliver of metal entered her eye.Despite wearing glasses, the metal flake caused irritation and became "embedded in the eye." the doctor had to remove part of the metal flake, with follow-up treatment required to remove the remaining fragment.Upon examination of the equipment, it was noted that "metal flakes were found surrounding the tube head base and had originated from the top rails of the ceiling suspension." based on available information, the reported event (metal flake in the eye requiring removal x2 to prevent permanent damage) meets criteria for serious injury.Therefore, this event has been determined to be a reportable event.Philips has now completed the investigation of this event.
 
Additional Manufacturer Narrative
Philips received a complaint regarding the digitaldiagnost c90 system, where a user sustained an eye injury during device setup.While operating the ceiling suspension unit via the control handle and looking upward, a small metal flake dislodged and entered the user¿s right eye (wearing spectacles), causing irritation.Medical intervention was required to remove the flake.A philips field service engineer (fse) was dispatched to the site to assess the system.Upon visual inspection, the presence of metal flakes dislodged from the ceiling suspension rails was confirmed, as debris was observed on the tube head and brake buildup was identified on the rails.The fse cleaned the top rails and verified the structural integrity of the roller balls within the ceiling suspension system.Following these actions, the system was returned to use.Based on additional information provided by the fse, the user sustained a right-eye injury caused by small metal flakes, resulting in a corneal scar.Although an ophthalmologist removed most debris, minor remnants persist.The initial treatment included antibiotic and steroid eye drops, and the user continues eye-drop therapy under ongoing medical supervision.Issue analysis: the ceiling suspension (cs) carriage is mounted on aluminum rails via roller bearings, enabling ceiling carriage movement in the x/y/z directions.Guided by rollers traversing tracks on mating rails, the system relies on standard steel bearings, with ceiling-mounted bearings coated in polyoxymethylene (pom)¿a non-toxic polymer under normal operating conditions.Prolonged movement, particularly under preload conditions, accelerates wear on the aluminum tracks.This degradation produces metallic flakes or dust particles, which may dislodge and fall through gaps in the ceiling assembly.Mechanical anomalies¿such as telescope sleeve malfunctions¿further increase particle generation.Observations confirmed the presence of metallic debris originating from the telescope sleeve.These lightweight particles (few mm in diameter, 0.001¿0.1 mm thick) are crumbly, primarily composed of aluminum, nickel, trace metals, and dirt, with no sharp edges.Particles may become airborne during cs movement, potentially falling into eyes, being inhaled, or contacting open wounds¿posing exposure risks (biocompatibility/toxicity) to patients, staff, or bystanders during or outside clinical use.Conclusion: this evaluation concluded that the preliminary cause of this issue is particle generation from ceiling suspension components due to mechanical abrasion.Resolution: the issue can be resolved by either: -system cleaning to remove accumulated debris, or -replacing the field replaceable unit (fru) of the ceiling suspension assembly.
 
Additional Manufacturer Narrative
01-sep-2025.During a retrospective review of this report, it was identified that the udi information in the initial emdr report was incorrect.Additionally, the health impact code and evaluation result code in the final report were incorrectly selected.This follow-up submission is being made to provide the complete and accurate udi data and to correct the erroneous selection.Following is the corrections made pertaining to emdr report number parent record ((b)(4): product udi: changed from "(b)(4)" to "(b)(4)." health impact code was updated from "him-gen-11" to "him-gen-12." evaluation result fda c-code was updated from "c92118" to c92130" and "c139496.".

Brand Name
DIGITALDIAGNOST C50
Common Device Name
SYSTEM, X-RAY, STATIONARY
Manufacturer (Section D)
PHILIPS HEALTHCARE (SUZHOU) CO., LTD.
no. 258, zhongyaun road
suzhou industrial park
suzhou jiangsu 21502 4
CH  215024
Manufacturer (Section G)
PHILIPS HEALTHCARE (SUZHOU) CO., LTD.
no. 258, zhongyaun road
suzhou industrial park
suzhou jiangsu 21502 4
CH   215024
Manufacturer Contact
miley xu
no. 258, zhongyaun road
suzhou industrial park
suzhou jiangsu 21502-4
CH   215024
MDR Report Key21343352
Report Number3009529630-2025-000002
Device Sequence Number7958839
Product Code KPR
UDI-Device Identifier00884838095199
UDI-Public(01)00884838095199
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163410
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIGITALDIAGNOST C50 WIN10
Device Catalogue Number712204
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer01/17/2025
01/17/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date05/06/2025
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale